Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 63, NWS Wilmington, NC

June 12, 1995Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 12, 1995, 3:00 PM EDT for Pender County, North Carolina. It was in force for 60 min.

The area

The counties it named.

The facts

Issued
Jun 12, 1995, 3:00 PM EDT (19:00 UTC)
Expired
Jun 12, 1995, 4:00 PM EDT
In force
60 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Pender County, NC

The radar

The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 1995-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 1995-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILM 121902 RRA
SVRILM
NCC141-122000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
300 PM EDT MON JUN 12 1995
 
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  400 PM EDT
FOR EVERYONE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST NORTH CAROLINA
 
   ...PENDER COUNTY
 
AT 3 PM RADAR SHOWED A SEVERE THUNDERSTORM MOVING INTO SOUTHERN PENDER
COUNTY SOUTH OF MOORES CREEK BATTLEFIELD. THE STORM WILL MOVE NORTHEAST
AT 30 MPH THROUGH LONG CREEK AND ROCKY POINT.
 
SEVERE THUNDERSTORM WINDS CAN REACH SPEEDS OF 60 MPH TO OVER 75
MPH. THESE WINDS BLOW DOWN TREES...POWER LINES...AND SEVERELY
DAMAGE MOBILE H6OMES...SOMETIMES BUILDINGS. HAIL CAN INJURE
ANYONE CAUGHT OUTSIDE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:16 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 12, 2:16 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT NC
230 PM EDT MON JUN 12 1995

STG SYS FOR THIS TM OF THE YR WL CONT TO MOV THRU AREA THRU FP. SCA
UP NOW AND WUD LK TO CONT IT INTO TNGT WI WNDS DROPPG A BIT BY
MORNING AFT FNT MOVS THRU. WL KP SUM MNTN OF ACTVTY THRU TUE NGT WI
IMPVMNT ON WED.

MDLS BRNG FNT THRU ERN NC AFT MDNGT. HWVR MDLS HV A TENDENCY TO BE
TOO FAST WI THIS TYPE OF SYSTEM...SO WL ADJUST ACCORDINGLY. BEST
VERT VEL IVE SEEN IN A LONG TM OVR AREA THRU TNGT. FNT TO MOV OUT
INTO THE WTRS TMRW MORN AND IS XPCTD TO STALL WAITING FOR MAIN VORT
TO MOV THRU TMRW NGT. WV TO FORM ON FNT AND SHUD KP LO LVL INFLUX OF
MSTR INTO LT TUE NGT. MDLS HV DRY SLOT INTO SE NC AND NVA BY 48 HRS.
DCNT LO LVL QVEC COUPLET OVR AREA TO MOV OUT WI FNT. HWVR EVEN IF
FNT RMNS FAR ENUF OFF SHORE TO NOT EFFECT US...UPR LVL INSTBLTY TMRW
NGT AND WED XPCTD IN THE FORM OF GUD UPR LVL COOLG AND UPR LVL Q
CONVRGNC. WUD LK TO KP THINGS GOING THRU TUE NGT...LNGR THAN WHAT
MDLS ARE SAYG.

HIGHLY AMPLIFIED PTTRN TO RMN OVR US THRU EFP. UPR LVL TROFFINESS OVR
E NVR REALLY GOES AWAY AS SYS RIDE UP STG RDG IN CNTRL PLAINS AND
DROP DOWN IN THE E. XPCT WNDS TO PICK UP A LTL SAT IN ADVNC OF NXT
SzYS DROPPG DOWN INTO THE E.     CGG

.MHX...SCA TNGT

In the hours before

Special weather statement, Jun 12, 2:14 PM EDT, 46 minutes before
-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
215 PM EDT MON JUN 12 1995

SPECIAL MARINE WARNING FOR NEW RIVER INLET TO LITTLE RIVER INLET IS
CANCELLED. THE STRONG THUNDERSTORMS PRODUCING WINDS IN EXCESS OF 35 KTS
HAVE MOVED NORTHEAST TOWARD CAPE LOOKOUT. AT THE PRESENT TIME RADAR IS
NOT SHOWING ANY STRONG THUNDERSTORMS HOWEVER OTHER ISOLATED
THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY PRODUCE BRIEF GUSTY WINDS
AND REDUCE VpISIBLITIES BELOW 1 MILE.

END
Special weather statement, Jun 12, 2:15 PM EDT, 45 minutes before
-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
215 PM EDT MON JUN 12 1995

SPECIAL MARINE WARNING FOR NEW RIVER INLET TO LITTLE RIVER INLET IS
CANCELLED. THE STRONG THUNDERSTORMS PRODUCING WINDS IN EXCESS OF 35 KTS
HAVE MOVED NORTHEAST TOWARD CAPE LOOKOUT. AT THE PRESENT TIME RADAR IS
NOT SHOWING ANY STRONG THUNDERSTORMS HOWEVER OTHER ISOLATED
THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY PRODUCE BRIEF GUSTY WINDS
AND REDUCE VISIBLITIES BELOW 1 MILE.

END
Special weather statement, Jun 12, 2:23 PM EDT, 37 minutes before
NCZ505-121925-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
223 PM EDT MON JUN 12 1995

SPECIAL MARINE WARNING FOR NEW RIVER INLET TO LITTLE RIVER INLET IS
CANCELLED. THE STRONG THUNDERSTORMS PRODUCING WINDS IN EXCESS OF 35KTS
HAVE MOVED NORTHEAST TOWARD CAPE LOOKOUT. AT 220PM  RADAR WAS NOT
SHOWING ANY STRONG THUNDERSTORMS HOWEVER OTHER ISOLATED THUNDERSTORMS
DEVELOPING THIS AFTERNOON MAY PRODUCE BRIEF GUSTY WINDS AND REDUCE
VISIBILITIES BELOW 1 MILE.
Special weather statement, Jun 12, 2:24 PM EDT, 36 minutes before
NCZ505-121925-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
223 PM EDT MON JUN 12 1995

SPECIAL MARINE WARNING FOR NEW RIVER INLET TO LITTLE RIVER INLET IS
CANCELLED. THE STRONG THUNDERSTORMS PRODUCING WINDS IN EXCESS OF 35KTS
HAVE MOVED NORTHEAST TOWARD CAPE LOOKOUT. AT 220PM  RADAR WAS NOT
SHOWING ANY STRONG THUNDERSTORMS HOWEVER OTHER ISOLATED THUNDERSTORMS
DEVELOPING THIS AFTERNOON MAY PRODUCE BRIEF GUSTY WINDS AND REDUCE
VISIBILITIES BELOW 1 MILE.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:37 PM EDTSevere Thunderstorm WarningILMNew Hanover, Pender68 min
Jun 12, 5:55 PM EDTSevere Thunderstorm WarningILMRobeson50 min
Jun 12, 6:32 PM EDTSevere Thunderstorm WarningILMBladen58 min
Jun 12, 6:38 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus67 min
Jun 12, 7:15 PM EDTSevere Thunderstorm WarningILMPender60 min
Jun 12, 7:42 PM EDTSevere Thunderstorm WarningILMNew Hanover48 min
Jun 12, 7:42 PM EDTSevere Thunderstorm WarningILMBrunswick33 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.